Alert archive / California / Wind Advisories in 2016

Wind Advisory 23, NWS Los Angeles, CA

March 6, 2016Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 6, 2016, 6:06 AM PST for Los Angeles County, California. It took effect at Mar 6, 2016, 11:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2016, 6:06 AM PST (14:06 UTC)
In effect from
Mar 6, 2016, 11:00 AM PST
Expired
Mar 6, 2016, 8:13 PM PST
In force
9 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 2.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

867 
WWUS76 KLOX 061406
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
606 AM PST SUN MAR 6 2016

...GUSTY WINDS ACROSS L.A. AND VENTURA COUNTIES...

.GUSTY WEST TO NORTHWEST WINDS WILL OCCUR TODAY OVER PORTIONS OF
VENTURA AND L.A. COUNTIES. A STRONGER NORTH WIND EVENT WILL START
MONDAY AFTERNOON WHICH WILL AFFECT THE MOUNTAINS AND THE SANTA
BARBARA SOUTH COAST.

CAZ040-041-087-062215-
/O.CAN.KLOX.WI.Y.0022.000000T0000Z-160307T0500Z/
/O.NEW.KLOX.WI.Y.0023.160306T1900Z-160307T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON
606 AM PST SUN MAR 6 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PST THIS EVENING. 

* WINDS...WEST WINDS BETWEEN 15 AND 30 MPH WITH GUSTS TO 45 MPH
  WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH EARLY
  EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ON THE PACIFIC COAST 
  HIGHWAY...HIGHWAY 101 NEAR THE VENTURA COUNTY COAST...AND 
  INTERSTATES 10...105...405...605...AND 710 IN LOS ANGELES 
  COUNTY. THE GUSTY WINDS COULD ALSO CAUSE DOWNED TREES AND 
  BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ034-035-037-038-051-052-061515-
/O.EXP.KLOX.WI.Y.0022.000000T0000Z-160306T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...PASO ROBLES...ATASCADERO...CUYAMA...BLACK MOUNTAIN...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
606 AM PST SUN MAR 6 2016

...WIND ADVISORY HAS EXPIRED...

WIND ADVISORY LEVEL GUSTS HAVE SUBSIDED AND ARE NOT FORECAST TO
RETURN TODAY.

$$

CAZ053-054-062215-
/O.CON.KLOX.WI.Y.0022.000000T0000Z-160307T0500Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
606 AM PST SUN MAR 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SOUTHWEST TO WEST WINDS BETWEEN 20 AND 30 MPH WITH
  GUSTS TO 50 MPH WILL CONTINUE INTO THE EVENING BEFORE
  DIMINISHING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. THE GUSTY WINDS COULD 
  ALSO CAUSE DOWNED TREES AND BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-062215-
/O.CON.KLOX.WI.Y.0022.000000T0000Z-160307T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
606 AM PST SUN MAR 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SOUTHWEST TO WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS
  TO 50 MPH WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING.
  ISOLATED GUSTS TO 60 MPH ARE POSSIBLE IN THE FOOTHILLS...
  ESPECIALLY NEAR LAKE PALMDALE AND POPPY PARK.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. THE GUSTY WINDS COULD 
  ALSO CAUSE DOWNED TREES AND BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
2 follow-up statements
662 
WWUS76 KLOX 062243
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
243 PM PST SUN MAR 6 2016

...GUSTY WINDS ACROSS L.A. AND VENTURA COUNTIES...

.GUSTY WEST TO NORTHWEST WINDS WILL OCCUR TODAY OVER PORTIONS OF
VENTURA AND L.A. COUNTIES. A STRONGER NORTH WIND EVENT WILL START
MONDAY AFTERNOON WHICH WILL AFFECT THE MOUNTAINS AND THE SANTA
BARBARA SOUTH COAST.

CAZ053-054-070500-
/O.CON.KLOX.WI.Y.0022.000000T0000Z-160307T0500Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
243 PM PST SUN MAR 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SOUTHWEST TO WEST WINDS BETWEEN 20 AND 30 MPH WITH 
  GUSTS TO 50 MPH WILL CONTINUE INTO THE EVENING BEFORE 
  DIMINISHING. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. THE GUSTY WINDS COULD 
  ALSO CAUSE DOWNED TREES AND BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-070500-
/O.CON.KLOX.WI.Y.0022.000000T0000Z-160307T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
243 PM PST SUN MAR 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SOUTHWEST TO WEST WINDS BETWEEN 20 AND 30 MPH WITH 
  GUSTS TO 50 MPH WILL CONTINUE INTO THE EVENING BEFORE 
  DIMINISHING. ISOLATED GUSTS TO 60 MPH ARE POSSIBLE IN THE 
  FOOTHILLS... ESPECIALLY NEAR LAKE PALMDALE AND POPPY PARK. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. THE GUSTY WINDS COULD 
  ALSO CAUSE DOWNED TREES AND BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-041-087-070500-
/O.CON.KLOX.WI.Y.0023.000000T0000Z-160307T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON
243 PM PST SUN MAR 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...WEST WINDS BETWEEN 15 AND 30 MPH WITH GUSTS TO 45 MPH
  WILL CONTINUE THROUGH EARLY EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ON THE PACIFIC COAST 
  HIGHWAY...HIGHWAY 101 NEAR THE VENTURA COUNTY COAST...AND 
  INTERSTATES 10...105...405...605...AND 710 IN LOS ANGELES 
  COUNTY. THE GUSTY WINDS COULD ALSO CAUSE DOWNED TREES AND 
  BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
030 
WWUS76 KLOX 070413
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
813 PM PST SUN MAR 6 2016

...WIND ADVISORIES HAVE BEEN CANCELLED...

.THE GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA HAVE
DIMINISHED TO BELOW ADVISORY THRESHOLDS...THEREFORE WERE CANCELLED.

CAZ053-054-059-070515-
/O.CAN.KLOX.WI.Y.0022.000000T0000Z-160307T0500Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
813 PM PST SUN MAR 6 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. ON MONDAY
MORNING...NORTHWEST WINDS WILL STRENGTHEN BEHIND THE FRONT. A
WINTER STORM WARNING VALID FROM 4 AM MONDAY MORNING IS IN EFFECT.

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. ON MONDAY
MORNING...WEST WINDS WILL STRENGTHEN AS THE FRONT MOVE THROUGH THE
AREA. A WIND ADVISORY MIGHT BE NEEDED FOR MONDAY MORNING THROUGH
THE EARLY EVENING HOURS.

$$

CAZ040-041-087-070515-
/O.CAN.KLOX.WI.Y.0023.000000T0000Z-160307T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON
813 PM PST SUN MAR 6 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY LEVELS...THEREFORE
THE WIND ADVISORY WAS CANCELLED. GUSTY WEST WINDS WILL REDEVELOP
MONDAY AFTERNOON BEHIND THE FRONT. A WIND ADVISORY MIGHT BE NEEDED
ONCE AGAIN FOR THESE AREAS. 

$$

KAPLAN/ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 6, 4:30 AM PST, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 6, 4:30 AM PST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
430 AM PST SUN MAR 6 2016

...MARINE/BEACHES AND AVIATION DISCUSSIONS UPDATED...

.SYNOPSIS...
RAIN WILL CONTINUE THROUGH THIS MORNING ACROSS THE AREA AS THE
FIRST STORM EXITS THE REGION. A SECOND...MORE DYNAMIC STORM IS
EXPECTED TO BRING MODERATE TO HEAVY RAIN AND MOUNTAIN SNOW TO THE
AREA LATE TODAY INTO MONDAY WITH THUNDERSTORMS POSSIBLE MONDAY
AFTERNOON. FAIR SKIES AND WARMER CONDITIONS ARE EXPECTED MID WEEK
BEFORE THERE IS ANOTHER SHOT OF RAIN NEXT WEEKEND.

&&

.SHORT TERM...(TDY-TUE)

ITS A BEEN A VERY ACTIVE NIGHT WITH A COLD FRONT MOVING OVER THE
AREA. RAINFALL ACROSS THE COASTS OF SLO AND SBA COUNTY HAS BEEN
BETWEEN AN INCH AND TWO INCHES WITH 3 TO 4 INCHES ACROSS THE SANTA
YNEZ RANGE. THE FRONT CURRENTLY SITS OVER WESTERN VTA COUNTY WITH
THE BEST RAIN AHEAD FOR WESTERN VTA COUNTY AND L.A. COUNTY. THERE
IS QUITE AN ACTIVE BAND OF RAIN WITH THE FRONT. THE FRONT WILL
MOVE OUT OF L.A. COUNTY LATER THIS MORNING. THERE IS A LITTLE POST
FRONTAL TROF ABOUT 60 MILES BEHIND THE FRONT BUT IT IS PRETTY RAIN
FREE BEHIND THE POST FRONTAL TROF AND THE CURRENT FORECAST FOR SLO
AND SBA COUNTY MAY BE A TOUCH PESSIMISTIC. AREAS AHEAD OF THE
FRONT CAN EXPECT ABOUT AN EXTRA INCH OF RAIN TO FALL IN THE NEXT 6
HOURS. GOOD SOUTH WINDS AHEAD OF THE FRONT BROUGHT ADVISORY LEVEL
GUSTS TO MANY AREAS. THE WINDS ARE DECREASING BEHIND THE FRONT AND
THE WIND ADVISORIES FOR SLO AND SBA COUNTIES WILL EXPIRE AT 600
AM.

SNOW LEVELS ARE PRETTY HIGH WITH THIS FIRST SYSTEM...NEAR 6500
FEET. THERE COULD LOCALLY BE A FEW INCHES OF SNOW AT THE HIGHEST
ELEVATIONS.

SKIES WILL CLEAR TO PARTLY CLOUDY THIS AFTERNOON AND THE CHC OF
SHOWERS WILL BE CONFINED TO THE MTNS. THE PARTLY CLOUDY AND DRY
(SAVE FOR THE NORTH SLOPES OF THE MTNS)

A SECOND COLDER AND MORE DYNAMIC...BUT SLIGHTLY DRIER COLD FRONT
WILL WORK ITS WAY TOWARDS CA TONIGHT. THE FRONTS PARENT TROF WILL
TAKE ON A SLIGHT NEGATIVE TILT AND SET UP A NICE DIFFLUENT
PATTERN OVER THE REGION EARLY MONDAY. THE DYNAMICS AND INSTABILITY
WILL ALLOW FOR A CHANCE OF THUNDER MONDAY MORNING AND A SLIGHT
CHANCE IN THE COLD AIR BEHIND THE FRONT IN THE AFTERNOON. AS THE
SYSTEM TAKES ON A MORE NEGATIVE TILT THE SYSTEM WILL SLOW DOWN
SOME. RIGHT NOW IT LOOKS LIKE THE FRONT WILL PASS INTO SLO COUNTY
AT ABOUT 3 AM MONDAY MORNING AND EXIT L.A. COUNTY JUST AFTER NOON
ON MONDAY AFTERNOON.

SINCE THIS SYSTEM WILL BE COLDER...SHOWERY AND MORE DYNAMIC THAN
TONIGHT'S STORM RAINFALL RATES WILL BE A LITTLE MORE VARIABLE.
THERE WILL NOT BE MUCH IN THE WAY OF DIFFERENCES BETWEEN THE
COUNTIES AND ALL AREAS SHOULD SEE BETWEEN AN INCH AND AN INCH AND
A HALF OF RAIN WITH THIS SECOND SYSTEM.

THE LIFTED INDEX VALUES ON MONDAY ARE PRETTY IMPRESSIVE AND THERE
SHOULD BE QUITE A FEW TSTMS DURING THE MORNING AND LESSER BUT
STILL SIGNIFICANT NUMBER IN THE AFTERNOON. CAPE NUMBERS WILL BE
AROUND 1300 J/KG WHICH WILL ALLOW ANY TSTM THAT DO FORM TO GROW
INTO A DECENT SIZED CELL. THUNDERSTORMS THAT DO FORM MONDAY COULD
PRODUCE RAINFALL RATES THAT EXCEED ONE HALF INCH PER HOUR...WHICH
COULD CAUSE SOME PROBLEMS IN AND BELOW RECENT BURN AREAS.

SHOWERS WILL END ACROSS THE AREA MONDAY EVENING...EXCEPT ON THE
NORTH SLOPES WHERE STRONG MOIST NLY FLOW WILL CREATE UPSLOPE SNOW
INTO EARLY TUESDAY. SNOW LEVELS WITH AND BEHIND THIS SECOND FRONT
WILL BE QUITE A BIT LOWER. POSSIBLY DOWN TO 4000 TO 5000 FEET
MONDAY AND MON NIGHT. THIS COULD CAUSE TRAVEL PROBLEMS IN THE
GRAPEVINE PORTION OF INTERSTATE 5. RIGHT NOW IT LOOKS LIKE BETWEEN
4 AND 8 INCHES OF SNOW WILL FALL ABOVE 6000 FEET ON MONDAY. THE
NORTH SLOPE SNOW AMOUNT SITUATION WILL NEED FURTHER ATTENTION AS
THE LATEST RUN OF THE NAM SHOWS SIGNIFICANT AMOUNTS PRECIP ON THE
NORTH SLOPES. THIS AMOUNT OF PRECIP WOULD TRANSLATE INTO A GOOD
SIZED SNOW EVENT.

THERE WILL BE SOME FAIRLY STRONG NW WINDS BEHIND THE FRONT AND
THERE WILL BE AT LEAST ADVISORY LEVEL WINDS AND POSSIBLY WARNING
LEVEL WINDS OVER THE MTNS AND ANTELOPE VLY MONDAY NIGHT AND
TUESDAY MORNING.

A RIDGE WILL BUILD IN FROM THE SW ON TUESDAY. IT WILL USHER IN A
CLEARING AND WARMING TREND. MAX TEMPS WILL RISE TO THE UPPER 60S
OR THE LOWER 70S.

.LONG TERM...(WED-SAT)

ALL MDLS AGREE THAT RIDGING WILL DOMINATE THE AREA WED AND THU.
578 DM HGTS WILL ALL MAX TEMPS TO CLIMB INTO THE LOW TO MID 70S
ACROSS MOST OF THE CSTS AND VLYS OR ABOUT 3 TO 6 DEGREES ABOVE
NORMAL.

FRIDAY'S COLD FRONT IS NOW PROGGED TO ARRIVE LATER THEN PREVIOUS
FORECASTS INDICATED. THE FRONT AND RAIN IS NOW SLATED TO MOVE
THROUGH THE AREA LATE FRIDAY AFTERNOON. THIS LOOKS LIKE A MEDIUM
KIND OF SYSTEM WITH PERHAPS HALF AN INCH OF RAIN. MAX TEMPS WILL
NOSE DIVE BY 10 TO 15 DEGREES.

YESTERDAYS MDL DISAGREEMENT ABOUT SATURDAY HAS BEEN RESOLVED FOR
THE TIME BEING. NOW ALL MDLS AGREE THAT SATURDAY WILL BE DRY.
SKIES WILL TURN PARTLY CLOUDY AND MAX TEMPS WILL BUMP UP A FEW
DEGREES.

&&

.AVIATION...06/12Z.

AT 10Z AT KLAX... THERE WAS NO NOTABLE INVERSION.

OVERALL... MODERATE CONFIDENCE IN THE 12Z TAFS. IFR/MVFR
CONDITIONS IN PRECIPITATION AND A SLIGHT CHANCE OF THUNDERSTORMS
THROUGH 18Z FROM KSBA NORTHWARD AND THROUGH 20Z SOUTHWARD....THEN
GRADUALLY IMPROVING TO VFR CONDITIONS. THERE IS A CHANCE OF
MODERATE TO STRONG LOW- LEVEL WIND SHEAR AND TURBULENCE THROUGH
16Z.

KLAX...MODERATE CONFIDENCE IN THE 12Z TAF. IFR/MVFR CONDITIONS
THROUGH 19Z IN RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS... THEN
GRADUALLY IMPROVING TO VFR CONDITIONS. THERE IS A THIRTY PERCENT
CHANCE OF CROSS WINDS GREATER THAN 20 KNOTS OCCURRING THROUGH 16Z.

KBUR...MODERATE CONFIDENCE IN THE 12Z TAF. IFR/MVFR CONDITIONS
THROUGH 19Z IN RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS... THEN
GRADUALLY IMPROVING TO VFR CONDITIONS. THERE IS A THIRTY PERCENT
CHANCE OF CROSS WINDS GREATER THAN 20 KNOTS OCCURRING THROUGH 16Z.

&&

.MARINE...06/230 AM.

SMALL CRAFT ADVISORIES FOR WINDS AND SEAS WILL UPGRADE TO GALE
WARNINGS IN THE INNER WATERS AT 9 AM THIS MORNING AND FOR THE
OUTER WATERS ON MONDAY AFTERNOON. THE GALE WARNINGS WILL CONTINUE
THROUGH TUESDAY MORNING... AT WHICH TIME THEY WILL LIKELY BE
CONVERTED BACK TO SMALL CRAFT ADVISORIES.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING AND AGAIN
ON MONDAY.

&&

.BEACHES...06/230 AM.

A LARGE LONG-PERIOD WESTERLY SWELL WILL CONTINUE ACROSS THE
COASTAL WATERS TODAY...GENERATING HIGH SURF CONDITIONS ALONG WEST
FACING BEACHES.

BY MONDAY INTO EARLY TUESDAY...AN EVEN LARGER LONG-PERIOD WEST
SWELL WILL MOVE INTO THE COASTAL WATERS AND SURF CONDITIONS ACROSS
LOCAL BEACHES ARE EXPECTED TO BE EVEN HIGHER. A HIGH SURF WARNING
HAS BEEN ISSUED AS THE POTENTIAL EXISTS FOR SURF HEIGHTS TO
EXCEED WARNING LEVELS FOR THE CENTRAL COAST AND WEST FACING
BEACHES OF LA/VENTURA COUNTIES. IN ADDITION TO THE VERY LARGE
SURF...HIGH TIDES IN THE 6 TO 6.5 FOOT RANGE WILL COMBINE WITH
GUSTY ONSHORE WINDS AND RAINFALL TO BRING A THREAT OF MODERATE
COASTAL FLOODING TO THESE SAME LOCATIONS. THE COASTAL FLOOD THREAT
COULD ALSO CONTINUE INTO TUESDAY MORNING NEAR THE TIME OF HIGH
TIDE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY FOR ZONES
      34-35-39. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING FOR
      ZONES 34-35-37-38-51-52. (SEE LAXNPWLOX).
     HIGH SURF WARNING IN EFFECT FROM 6 AM MONDAY TO 7 AM PST
      TUESDAY FOR ZONES 34-35. (SEE LAXCFWLOX).
     COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM MONDAY TO 7 AM PST
      TUESDAY FOR ZONES 34-35-40-41-87. (SEE LAXCFWLOX).
     GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
      MORNING FOR ZONE 34. (SEE LAXMWWLOX).
     HIGH SURF ADVISORY IN EFFECT FROM NOON MONDAY TO 7 AM PST
      TUESDAY FOR ZONE 39. (SEE LAXCFWLOX).
     HIGH SURF ADVISORY IN EFFECT FROM NOON TO 3 PM PST TUESDAY
      FOR ZONE 39. (SEE LAXCFWLOX).
     HIGH SURF ADVISORY IN EFFECT UNTIL NOON PST MONDAY FOR ZONES
      40-41-87. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING FOR ZONES
      40-41-53-54-59-87. (SEE LAXNPWLOX).
     HIGH SURF WARNING IN EFFECT FROM NOON MONDAY TO NOON PST
      TUESDAY FOR ZONES 40-41-87. (SEE LAXCFWLOX).
PZ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY FOR
      ZONES 645-670-673-676. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING
      FOR ZONES 650-655. (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION...KJ
MARINE...KJ
BEACHES...KJ
SYNOPSIS...MUNROE

WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 6, 6:00 AM PST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN MAR 6 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-071400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

RAIN WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. LARGE SURF WILL
MAKE FOR HAZARDOUS TIMES AT AREA BEACHES. STRONG WINDS IN THE
MOUNTAINS WILL MAKE IT DIFFICULT FOR DRIVERS OF HIGH PROFILE
VEHICLES.

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

ON MONDAY...RAIN WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS.
THUNDERSTORMS WILL BRING DEADLY LIGHTNING TO THE AREA. SNOW WILL
BRING HAZARDOUS DRIVING CONDITIONS TO THE MOUNTAINS. LARGE SURF WILL
MAKE FOR HAZARDOUS TIMES AT AREA BEACHES. STRONG WINDS IN THE
MOUNTAINS WILL MAKE IT DIFFICULT FOR DRIVERS OF HIGH PROFILE
VEHICLES.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Special weather statement, Mar 6, 2:57 AM PST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
257 AM PST SUN MAR 6 2016

CAZ040-044-045-053-550-061130-
VENTURA COUNTY MOUNTAINS CA-SANTA CRUZ AND ANACAPA ISLANDS CA-
VENTURA COUNTY COAST CA-VENTURA COUNTY INTERIOR VALLEYS CA-
VENTURA COUNTY COASTAL VALLEYS CA-
257 AM PST SUN MAR 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VENTURA COUNTY UNTIL 330
AM PST...

AT 254 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF VERY HEAVY
SHOWERS AND POSSIBLE THUNDERSTORMS EXTENDING FROM LA CONCHITA TO
ABOUT 5 NM WEST OF PORT HUENEME. THIS LINE OF SHOWERS WAS MOVING
EAST...AND WILL AFFECT VENTURA...OXNARD...CAMARILLO...
SANTA PAULA...THOUSAND OAKS AND SIMI VALLEY BETWEEN 3 AM AND 4 AM
PST. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE POSSIBLE AS
THIS LINE OF SHOWERS MOVES ACROSS THE COUNTY.

LAT...LON 3404 11933 3415 11922 3417 11922 3416 11923
      3419 11925 3426 11927 3427 11929 3427 11931
      3432 11938 3455 11938 3457 11878 3423 11885
      3405 11897 3409 11908 3411 11909 3409 11911
      3410 11912 3415 11921 3401 11936 3401 11938
TIME...MOT...LOC 1054Z 240DEG 49KT 3427 11912

DB
Special weather statement, Mar 6, 3:22 AM PST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
322 AM PST SUN MAR 6 2016

CAZ040-041-044>046-053-054-059-088-547-061215-
VENTURA COUNTY MOUNTAINS CA-ANTELOPE VALLEY CA-
SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
VENTURA COUNTY COAST CA-SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
322 AM PST SUN MAR 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOS ANGELES COUNTY
AND EASTERN VENTURA COUNTY UNTIL 415 AM PST...

AT 317 AM PST...DOPPLER RADAR WAS TRACKING A STRONG SQUALL LINE
EXTENDING FROM OJAI TO CAMARILLO TO JUST EAST OF PORT HUENEME.
THIS LINE WAS MOVING EAST AND WILL BRING A BRIEF PERIOD
OF VERY HEAVY DOWNPOURS...WITH WIND GUSTS TO 50 MPH TO EASTERN
VENTURA COUNTY AND WESTERN LOS ANGELES COUNTY THROUGH 415 AM PST.

LOCATIONS IMPACTED INCLUDE...
THOUSAND OAKS...
SIMI VALLEY...
CAMARILLO...
FILLMORE...
MALIBU...
CHATSWORTH...
NORTH HOLLYWOOD...
WOODLAND HILLS...
AGOURA HILLS...
VAN NUYS...
SANTA MONICA...
NORTHRIDGE...
SANTA CLARITA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THIS STORM...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3390 11832 3390 11842 3400 11848 3404 11854
      3403 11874 3400 11881 3403 11885 3405 11895
      3409 11908 3411 11909 3410 11912 3414 11919
      3476 11923 3480 11844
TIME...MOT...LOC 1119Z 240DEG 49KT 3464 11805

DB/ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:59 PM PSTCoastal Flood AdvisoryLOXLos Angeles62 hr
Mar 5, 7:59 PM PSTHigh Surf WarningLOXLos Angeles64 hr
Mar 5, 11:28 PM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura107 min
Mar 6, 12:42 AM PSTFlash Flood WarningLOXSan Luis Obispo2 hr
Mar 6, 1:06 AM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura114 min
Mar 6, 2:57 AM PSTSpecial Weather StatementLOXVentura33 min
Mar 6, 3:15 AM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura2 hr
Mar 6, 3:22 AM PSTSpecial Weather StatementLOXVentura53 min
Mar 6, 3:55 AM PSTHigh Surf AdvisoryLOX2 hr
Mar 6, 3:55 AM PSTHigh Surf AdvisoryLOXLos Angeles3 days
Mar 6, 4:04 AM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 6, 6:19 AM PSTGale WarningLOX3 hr
Mar 6, 2:22 PM PSTGale WarningLOX61 hr
Mar 6, 2:42 PM PSTWinter Storm WarningLOX36 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.